MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PACEMAKER
Model Number E051
Medical Device Problem Codes Premature Discharge of Battery (1057); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) triggered code 1003 indicative of voltage too low for projected remaining capacity.Save to disk data was sent to engineering for review.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This second supplemental was created to add the device analysis and add.This device was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Review of the device memory indicated that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.H.Device manufacturers only 3.Device evaluated by manufacturer? 10.Device manufacturers narrative.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) triggered code 1003 indicative of voltage too low for projected remaining capacity.Save to disk data was sent to engineering for review.Device was explanted and returned to boston scientific.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Supplemental report is created to correct the following: b.Adverse event or product problem.1.Type of report.2.Outcome attribute to adverse event.5.Describe event or problem.H.Device manufacturers only.1.Type of reportable event.3.Device evaluated by manufacturer?.6.Adverse event problem in health effect - impact code.
 
Event or Problem Description

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key12250559
Report Number2124215-2021-22015
Device Sequence Number14618701
Product Code LWP
UDI-Device Identifier00802526480683
UDI-Public00802526480683
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/02/2015
Device Model NumberE051
Device Catalogue NumberE051
Device Lot Number101054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer05/24/2021
09/01/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/05/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR